• Hair loss with Ibrance - continue to color hair??

    Asked by Kayelen on Wednesday, February 15, 2017

    Hair loss with Ibrance - continue to color hair??

    I am on the targeted therapy for Stage IV breast cancer, mets to bone. This may be a frivolous question, but I am experiencing severe thinning of my hair. After coloring my hair for many years, I was wondering if anyone has experience with using a more milder hair color that might work and not damage the little bit I have left? Or should I just forget coloring hair at all?

    18 Answers from the Community

    18 answers
    • LiveWithCancer's Avatar
      LiveWithCancer

      I was told not to color my hair during chemo. I am not sure if the same holds true for targeted therapy. I was given an okay to streak my hair while receiving immunotherapy. I haven't done it though.

      over 2 years ago
    • klaw79's Avatar
      klaw79

      You should check out this website www.sallybeauty.com they might have what you want. I quit coloring my hair in 2002, my hair was always dry and frizzy after I colored it. Hopefully you find the answer you're looking for. Good luck to you.

      over 2 years ago
    • Momo1's Avatar
      Momo1

      You need to wait for at least months after chemo before colouring your hair. If so, then there are many botanical and natural hair dyes that are free of some chemicals but not all. You can try Boots as I used one from them but mind you the colour washes out after a few times. Also they colour like 60% of your hair and not all of it.
      I still prefer to wear a natural hair wig that was coloured and cut to look exactly like my hair, except for the parting that looks like plastic scalp. It is only at home that I keep the remnants of my very short burnt out hair but I wear makeup to make up for the hair.

      over 2 years ago
    • Jouska's Avatar
      Jouska

      I had colored my hair for years before my diagnosis of breast cancer and of course it all fell out during chemo. It came back a lovely silver color, so I have not resumed coloring it. I just decided I didn't need any of those chemicals. I also wore acrylic nails for years and of course those had to come off before chemo too. I have not gone back to them either. My hair is not quite as thick as it was before chemo and my nails, although much much better, are still a bit ridgy from chemo. They were awful post chemo. I, too, found extra eye makeup fun when I had no or very short hair. Eyes can be very dramatic when sporting the bald look. If your hair is really thin and you just can't stand it, maybe a wig would be a good idea. It is important to feel good about yourself - however you make that happen.

      over 2 years ago
    • Azbjt's Avatar
      Azbjt (Best Answer!)

      I take Ibrance too and will have to be on it for life as long as its working..My hair is a mess, very thin and straw like. I stopped coloring it when I started treatment. I went from blond to now gray. I don't like it at all but can deal with it better than the thinness! Anyone have any ideas for that? I won't color it again because I want to stay away from chemicals.

      over 2 years ago
    • Kayelen's Avatar
      Kayelen

      "Jouska" and friends, thanks for your replies. My salon lady and I decided to just do a decent hair cut and forego the color for now. She said ALL hair products have some kind of dye in them so even the natural products can be bad. Other than hair being very thin and dry, I do not mind my current color. She is thinking I may want to try low lights at some point as that would be using foil on the hair and nothing would touch the roots (scalp).

      over 2 years ago
    • Kayelen's Avatar
      Kayelen

      Azbjt, I also was recommended to use a Leave-in conditioner product by Curlisto. It is a protein boost and that is what we need for the thin and dry hair. Can be used even on days you don't shampoo. I will let everyone know how it works for me.

      over 2 years ago
    • BarbarainBham's Avatar
      BarbarainBham

      Kayelynn, my mother had severely thinning hair, not related to chemo, and she was told that non-permanent hair color is gentler on your hair than a permanent dye (no bleach). Home hair color tells on the package how long they last. Some last for a month or two and gradually wash out.

      She also started taking an OTC supplement named "Hair, -----, and Nails," and her problem got much better. (I can't remember the word after "hair") I think the product had biotin in it.

      over 2 years ago
    • Connieguth's Avatar
      Connieguth

      What is everyone's experience with Ibrance? It's been recommended. Xeloda/capcetibane no longer keeping mets at bay. Nervous with what I am hearing.

      over 2 years ago
    • debbien507's Avatar
      debbien507

      Hi Everyone. I have been on Ibrance, Faslodex, and Xgevva for about two years with no progression. My hair thinned tooo. I stopped coloring my hair. I tried biotin (hair, skin, nails) to no avail. What helped the most was keeping my hair short (shoulder or shorter length),

      over 2 years ago
    • SallyJ48's Avatar
      SallyJ48

      Hi Kayelen,
      No one recommended that I stop coloring my hair but I did hear that doing so increased the odds of getting cancer so I've decided to stop. My hair is thin and I use Toppik. Toppik is a powder that you shake on/into your hair to disguise the scalp and achieve a thicker look. You can get it at Sally Beauty. Hope that helps.

      about 2 years ago
    • SallyJ48's Avatar
      SallyJ48

      Has anyone used Henna?

      about 2 years ago
    • Momo1's Avatar
      Momo1

      I'm scared of chemicals including hair powder. If anyone managed to get hold of pure henna without any preservatives or chemicals then possibly IT is safe. But the colour would be terrible

      about 2 years ago
    • Tammy0622's Avatar
      Tammy0622

      I I have metastatic breast cancer to the spine, I am on Lupron letrozole and ibrance. my hair is starting to thin and I started recently getting itchy sores around my hairline. As my hair Thins in the back thesaurus seem to go higher and higher as my hair thins. Does anyone out there have a solution to what this could be oh, I asked the medical oncologist and she's never heard of this. Help????

      2 months ago
    • BarbarainBham's Avatar
      BarbarainBham

      Tammy0622, your oncologist should have told you to go to your dermatologist. Since it's getting worse, I wouldn't delay. There are a number of skin diseases that show up in the scalp, including psoriasis, which requires treatment.

      You could have an allergic reaction to something, or what if the sores are causing the thinning of your hair rather than vice versa? Best wishes.

      2 months ago
    • BarbarainBham's Avatar
      BarbarainBham

      If you want top try a wig, I recommend Toni Bratton wigs on QVC. She also has hairpieces and extensions, and the wigs come in two sizes.

      2 months ago
    • Hawklady's Avatar
      Hawklady

      I’m not on Ibrance, the Aromatase Inhibitor is thinning mine. Hats and wigs for me now.

      2 months ago
    • BarbarainBham's Avatar
      BarbarainBham

      One time I had seborrheic keratosis (sore) at my hairline, and all I had to do was use a stinky shampoo (from a dermatologist) 2-3 times to get it well.

      2 months ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.